MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 08/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: information unknown/not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol), model zcu225 with 26.5 diopter (d) and 2.25 cylinder (cyl), was explanted from the patient's right eye as the vision was blurry due to not having enough cyl.The replacement iol was lens model zcu300 with 27.0 d and 3.00 cyl.The incision was enlarged to remove the iol and sutures were placed.Visual acuity pre-operative was 20/400 (pre-replacement) and visual acuity post-operative (post-replacement) was 20/50+.Three weeks later account indicated that the patient¿s vision improved from 20/70 to 20/40 without correction.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that the information that "there was no patient injury" was inadvertently not included in the section "b5" of the initial mdr report; therefore, it has been captured in this supplemental mdr report.Additional information: section h3: device evaluated by manufacturer: yes.Device evaluation: the product testing could not be performed as the product was not returned for evaluation.The reported complaint cannot be confirmed.Manufacturing records review the manufacturing records for the intraocular lens were reviewed and one non-conformance (nc) report was found as part of this manufacturing records review.This nc does not contribute to the complaint event reported.The product was manufactured and released according to specification.A search in complaint system revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12739969
Report Number2020664-2021-07989
Device Sequence Number4920326
Product Code HQL
UDI-Device Identifier05050474659100
UDI-Public(01)05050474659100(17)241122
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/22/2024
Device Model NumberZCU225
Device Catalogue NumberZCU225U265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2021
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceWhite